Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: GABITRIL (tiagabine) new anti-anxiety drug????? Mitch

Posted by MB on January 5, 2002, at 13:08:54

In reply to Re: GABITRIL (tiagabine) new anti-anxiety drug????? MB, posted by Mitch on January 5, 2002, at 10:15:14

> > I also dropped out of college a number of times. I got great grades (most of the time) but I would always start self-medicating with the ol' recreationals and drop out. I got on medication, but it never really worked with the drugs (also, I probably had the wrong med combo). It wasn't until I had been "sober" for six months that I was able to go back to school, but at that point I had quit my meds cold turkey. I had been on Paxil for two years when I went to rehab. Once I got the booze out of the old system, the side effects of Paxil really kicked in (funny that they didn't kick in before that...) and I was sleeping 14 hrs a day and gaining weight like crazy. I'd go to work at 3:00 pm (sushi chef), work until 11:00 pm, get in bed by 12:00 am, and crawl out of bed at 2:00 pm. I got off the Paxil and it was like I finally "got my soul back". It was like part of the movie Pleasantville where the black and white town is infused with color. I had energy, finally, and I could eat a meal and feel *full* afterwards (what a concept). It wasn't long, though, before I was an anxious, depressed, raging freak again. Without the meds, I need about three hours a day where I can just sit, do nothing, and focus on calming down and not killing myself. This need for ~20 extra hours a week to just sit pretty much precludes the course load I would like to take. Plus, with the OCD, I spend too much time on projects (e.g., turning in 20 pages when the assignment only called for eight--this might be manic, too). Well, I hope that with the right combo and some good therapy I can have the stamina you did and FINALLY GET THROUGH SCHOOL!!! Lord knows it's been 10 years since I started out on getting a degree. Yikes.
> >
> > MB
>
>
> Booze can really disrupt your sleep architecture and make you sleep-deprived even though it seems you have slept enough. I think sleep-deprivation (no matter what the reason) tends to self-perpetuate itself (and hypersomnia-likewise). That may explain why I didn't have a lot of trouble with a few hours sleep every nite (once I got used to it). When you get bogged down with a lot of courseload and work in school you will begin to "self-schedule" and assign yourself appropriate amounts of time to do projects (it took me about four or five semesters to get that down). It was like boot-camp with my ADHD! I have to makeup sticky notes with color-coding all sorts of crap to stay on track, otherwise I will procrastinate all the way down to the deadlines and get more and more agitated.
> FWIW, Prozac is like night/day compared to Paxil as far as energy goes. You might even experience some agitation on it if you start out on a big dose. I started out on 20mg capsules and I was ok....for a few days. When it started to build-up in my body it got to where I would barely sleep at all. Whew! I was wired for sound. My pupils were dilated and I was all sweaty. I had to start reducing the dose after about ten days on 20mg. I cut it in half to 10mg/day for several more days, and I was still too wired! I settled on 5mg/day for about another month or so and then finally reached a point where I spread a 20mg capsule (in juice) out over an entire week. That was my maintenance dose for several years. I just needed to push it up during the winter. I took my lithium at bedtime. Prozac is probably a really good choice-just watch out on the dosage.
>
> Mitch


Well it seems like you are as sensitive to meds as I am. I often wonder if mine is a body intolorance (endocrinological?) or a mind thing (brain chemistry?). I seem to have exorbitant tolorances to drugs that feel good, but low low tolorances to drugs that have crappy side effects. There seems to be a corrilation between this phenomenon and the fact that I only react to the negative things in life. Things that usually make people happy have little positive effect on me emotionally, but the bad stuff sure has a negative impact!!

I am going to start on a very low dose of Prozac. The Trileptal is supposed to increase my tolorance to the Prozac, but the fact that I''m often wired, shaky and sweaty on the Trileptal worrys me a lot. I tried to decrease the Trileptal dose and the irritability and anger that ensued was frightening. I just wonder if this is the right treatment algorithm. The AE helps, but the autonomic stimulation and malaise is too much (but then again, I go through periods when I'm very sedated, and the timing is unpredictable). This stuff is so hard to figure out. Also, when I lie down, I cant tell when I'm awake or asleep. It's really trippy: I started to feel weak and sick so I lay down and thought that these pills were muscial acts and that I was a rock star and that if I could perform the right musical act in the right city at the right time I could save the world. Also, I feel last night like my fingers were someone elses. These kind of psychotic breaks scare me and I don't have them when I'm not taking the antiepileptics. This whole thing is lame (but at least I'm not raging...what a trade off, huh?)

MB


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:MB thread:86944
URL: http://www.dr-bob.org/babble/20020103/msgs/88859.html